One of the side-effects of taking steroid tablets in the long term (for three months or more) is an increased risk of developing osteoporosis (thinning of your bones). This is known as steroid-induced osteoporosis. Using a high-dose steroid inhaler in the long term may also be a risk. Various things can be done to reduce your risk of developing steroid-induced osteoporosis. These include lifestyle measures such as stopping smoking, reducing your alcohol intake and increasing your exercise levels. You should also make sure that you have adequate amounts of calcium and vitamin D and sometimes supplement tablets may be needed. Medicines to prevent steroid-induced osteoporosis may also be prescribed for some people. Note: never stop or reduce your steroid treatment unless your doctor tells you to do so.
Copied from Patient UK
Only recently did I discover that I have osteopenia , the pre osteoporosis condition. Apparently I'd had it for 10 years or more, wish I'd known, I would have taken more calcium or Vit D3. Better late than never .
Something else not too many people know is that women who have a short menstruating span are very prone to osteoporosis due to the lack of oestrogen over time. That must go for women with very irregular periods too.
Just sayin. I'm not a doctor, sharing my thoughts.